Advanced Search
MyIDEAS: Login

Nonlinear Income Taxes and the Utility Possibility Set

Contents:

Author Info

  • Andersson, Tommy

    ()
    (Department of Economics, Lund University)

Abstract

This article analyzes constrained Pareto efficient nonlinear income tax schedules that are monotonic chains to the left. It is demonstrated that as long as all individuals have a positive consumption at the tax schedule that maximizes the utility of the worst-off individual, the constrained utility possibility set is convex. As a consequence, all constrained Pareto efficient nonlinear income tax schedules that are monotonic chains to the left can be identified by maximizing a weighted summation of net utilities.

Download Info

To our knowledge, this item is not available for download. To find whether it is available, there are three options:
1. Check below under "Related research" whether another version of this item is available online.
2. Check on the provider's web page whether it is in fact available.
3. Perform a search for a similarly titled item that would be available.

Bibliographic Info

Paper provided by Lund University, Department of Economics in its series Working Papers with number 2005:20.

as in new window
Length: 9 pages
Date of creation: 04 Mar 2005
Date of revision: 05 Oct 2005
Publication status: Published in Economics Bulletin, 2007, pages 1-8.
Handle: RePEc:hhs:lunewp:2005_020

Contact details of provider:
Postal: Department of Economics, School of Economics and Management, Lund University, Box 7082, S-220 07 Lund,Sweden
Phone: +46 +46 222 0000
Fax: +46 +46 2224613
Web page: http://www.nek.lu.se/en
More information through EDIRC

Related research

Keywords: Nonlinear income taxation; Utility possibility set; Convexity;

Find related papers by JEL classification:

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Weymark, John A, 1987. "Comparative Static Properties of Optimal Nonlinear Income Taxes," Econometrica, Econometric Society, vol. 55(5), pages 1165-85, September.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:hhs:lunewp:2005_020. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (David Edgerton).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.